View Full Version : Concerta Day 9 - I'm all over the place.


Simargl
02-04-16, 02:01 AM
I'm close to crying tonight. I'm not sure why. Mood swings? I'm 35. I was recently diagnosed with ADD. I've known I've had ADD tendencies for quite some time but I wanted to take care of everything naturally. Well, I lost that battle and decided to give medication a shot after all.

I was prescribed 1-3 18mg pills a day after breakfast. 1 nothing. 2 ... Something? Maybe? Yeeeah?? Then nothing-- It wore off pretty fast.

I took 3 yesterday and I nearly took a nap at my desk. I took 3 today and I got overwhelmed and super anxious at the two hour mark. I rode that anxiety for a couple more hours and then leveled out but I still feel like the pills stopped working around 6-7 hours today.

It's been around 13 hours since I took my dose. I deal with depression and anxiety but I'm fairly certain they're caused by ADD. I was so hoping that medication would help me. I'm not saying it won't. I know I'm still at an early point in the process but I feel so low right now. I'm reaching out on this forum but I'm probably going to crawl into bed after I post this and hope that tomorrow is a little brighter.

I'm not passive on trying to improve myself. I really do want to get better. I want to stop hating myself. I want to feel like I can get things done and relate better to the people around me.

This is such a pity party and as I type I'm developing one heck of a headache. What was I expecting from these pills? An instant fix? I was trying to be realistic but yeah-- I think deep down that's what I expected.

People post on these forums looking for an answer but I don't think there's one out there for me. I know I just need to wait this out. Experiment. I'm sure there's someone who's gone through this before me-- There will be plenty of people that will go through this in the future. We're in this special ADD club called 'Hurry up and wait.'

I don't know.. if you read this.. Thank you. I felt better typing this out then allowing my mind to spin the way it does when I typically get like this.

sarahsweets
02-04-16, 05:23 AM
Maybe concerta isnt the right med for you?

Simargl
02-04-16, 01:52 PM
Yeah, Sarah. You're probably right.

sarahsweets
02-05-16, 05:55 AM
.

I'm not passive on trying to improve myself. I really do want to get better. I want to stop hating myself. I want to feel like I can get things done and relate better to the people around me.

I meant to share that for me, the methylphenidate class of drugs like ritalin and concerta wreaked havoc on my moods and emotions. Now I am bipolar so maybe that had something to do with it.

This is such a pity party and as I type I'm developing one heck of a headache. What was I expecting from these pills? An instant fix? I was trying to be realistic but yeah-- I think deep down that's what I expected.

Maybe you did expect to much but I dont think you are having a pity party. you are venting and thats ok.

People post on these forums looking for an answer but I don't think there's one out there for me. I know I just need to wait this out. Experiment. I'm sure there's someone who's gone through this before me-- There will be plenty of people that will go through this in the future. We're in this special ADD club called 'Hurry up and wait.'

I get this. Impatience is one of my character defects. I am an action person. Waiting around and thinking about things rather than doing sucks for me.

Simargl
02-23-16, 01:49 AM
I meant to share that for me, the methylphenidate class of drugs like ritalin and concerta wreaked havoc on my moods and emotions. Now I am bipolar so maybe that had something to do with it.

It's been nearly a month now and I think I'm starting to level out. I still have ups and downs but they're not as drastic. I feel a little down tonight and the weekend was a little rough but it's mostly manageable. I'm still trying to figure out if the pros outweigh the cons.

I've never taken medication like this before so it's been a bit of a shock to my system. I'm pretty sure my moods are just shifting when the meds are wearing off. My psychiatrist prescribed me a short acting Adderall for the evening since Concerta was only lasting a few hours.

Maybe you did expect to much but I dont think you are having a pity party. you are venting and thats ok.

And thank you. I appreciate it. I was embarrassed by the post the next day but it did help to get it all out rather than letting it rattle around in my head.

I think the medication is doing mostly what I thought it would do. It just wears off faster than I expected and then there are consequences when that happens-- like an amplified version of my ADD.

However, I have been more active. I've been drawing every day. I feel like I'm getting more done at work. My anxiety is so much better and I'm able to follow conversations in a way that I couldn't do before taking Concerta.

I get this. Impatience is one of my character defects. I am an action person. Waiting around and thinking about things rather than doing sucks for me.

I'd like to be more of an action person. My main issue is inattentive ADD. I spend most of my time overthinking and day dreaming. I decided to try the meds because I'm frustrated with my lack of taking action on all the projects I come up with.

So, this reply got a lot longer than I meant. XD But yeah, thank you for your input, Sarah.

weasel!
02-25-16, 10:30 PM
Simargl, I also am newly diagnosed and started Concerta around the same time as you! My doc prescribed 36mg. I barely notice any effect. I share all your frustrations with having this condition. Reading your posts is like reading something I could have written! He bumped me to 54mg today, so tomorrow I'll see if it makes any/enough difference. Keep on keepin' on! :)

Simargl
02-26-16, 08:08 PM
@weasel! Thank you for the encouragement! XD How are you feeling after upping your dosage? (:

TheFitFatty
02-29-16, 07:12 AM
I'm on 36 mgs and on Day 5. Should I be noticing anything but dizziness and a headache by now? I feel a little more focused for awhile, but it wears off pretty quick.

Simargl
03-04-16, 04:07 PM
TheFitFatty-- I notice some benefits from Concerta. I've gotten some headaches and I sometimes feel little confused or out of it. That's how I feel right now-- sooo, I hope this makes sense.

The good:There are times when I can follow conversations better than I normally would. I am more productive and aware.

The cons: I don't know if my dosage is right. I tried a lower dose today- 36mg instead of 56mg. I'm trying to figure out if I want to take my second dose because I'm dealing with some bothersome symptoms and I don't know if the medicine will be helpful or make things worse.

I was also taking Adderall in the afternoon but I stopped that. Now just Concerta-- one 36mg-54mg early morning dose and 18mg in the early afternoon. I was having issues with my limbs going numb, headaches but that seems to be getting better.

Today there's been some mild numbness. I can feel it in the back of my right hand and the back of my left arm while I type this out. There's been a tightness, like a ball, in my throat most of the morning. I've read that that can be anxiety. It's funny-- because the anxiety that I'm used to and live with almost every day without the meds is gone-- so, this would be anxiety in a different form.

So, yeah... That was way more than you asked for. :l but that's just my experience. If you're not feeling anything- you probably need a higher dose or different medicine. I really thought this was going to be a lot more cut and dry but nope... I haven't seen two people react to the same medication in the same way yet.

Simargl
03-04-16, 04:17 PM
Okay-- so, I have another question but I don't want to spam the board with new threads.

How can you tell if your symptoms are serious or normal?

I know that strokes are really rare but I'm afraid that I could be ignoring symptoms a serious issue. I told my doctor about the numb limbs and head aches.

But is it weird that my cheek and chin some times feels really cold? or is that normal as well? I have the tightness in my throat, and mildly in my chest but that could be anxiety. It doesn't feel severe-- it's just there. I've also had bouts of confusion today but that could be because I decided to try a lower dose just in case I was taking too much.

I don't want to overreact but I also want to be safe.

Simargl
03-04-16, 05:12 PM
And maybe I've figured it out. Sort of.

I took another 18mg. It's been around 4 hours since I took my first dose. The lump in my throat is gone. Instead of cold-- my cheeks feel warm. I don't even know if that matters but I'll note it.

The confusion is gone for right now.

I read some threads-- figured out that it could be the come down effect. I decided to go with my second dose and I seem to be better.

The cold cheek, numb limbs, tight throat-- they all seem like something I should be concerned about but I just need to spread my dose out throughout the day to handle these symptoms.